Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 2, NWS San Angelo, TX

March 26, 2007Tom Green County, Texas

NWS San Angelo, TX issued this flash flood warning at Mar 26, 2007, 5:26 AM CDT for Tom Green County, Texas. It took effect at Mar 26, 2007, 5:34 AM CDT. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 26, 2007, 5:26 AM CDT (10:26 UTC)
In effect from
Mar 26, 2007, 5:34 AM CDT
Expired
Mar 26, 2007, 8:30 AM CDT
In force
3 hr
Issued by
NWS San Angelo, TX
Area
Whole counties

County Tom Green County, TX

The radar

The San Angelo radar (KSJT), 5 km from the middle of the area, began a volume at 10:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 10.4 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2007-03-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 994 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2007-03-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 177 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
994 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
530 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
177 m²/s²
0-3 km storm-relative helicity
213 m²/s²
Significant tornado parameter
1.0
Supercell composite
5.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KSJT 261034
FFWSJT
TXC451-261330-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
526 AM CDT MON MAR 26 2007

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL TOM GREEN COUNTY IN WEST CENTRAL TEXAS

* UNTIL 830 AM CDT

* AT 524 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH
  FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO   
  SAN ANGELO

EXCESSIVE RUNOFF FROM HEAVY RAINFALL HAS CAUSED FLOODING OF NUMEROUS 
STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW 
LYING SPOTS ACROSS SAN ANGELO. 

LAW ENFORCEMENT OFFICIALS ARE URGING THE PUBLIC NOT TO CROSS 
BARRICADES PLACED AT INTERSECTIONS BY THE CITY. THREE LOCATIONS 
ACROSS THE CITY CURRENTLY HAVE BARRICADES IN PLACE INCLUDING THE 
INTERSECTION OF AVENUE Q AND CHADBOURNE STREET WHERE OVER 2 FEET OF 
STANDING WATER WAS OBSERVED. THE OTHER LOCATIONS WITH BARRICADES 
INCLUDE THE 1200 BLOCK OF HOWARD STREET BETWEEN FORREST PARK AVENUE 
AND WOODLAWN DRIVE...AND THE 4300 BLOCK OF SOUTHWEST AVENUE JUST 
SOUTH OF LOOP 306 NEAR MCDONALDS. 

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. TURN AROUND...DONT DROWN.

LAT...LON 3155 10067 3117 10066 3117 10015 3157 10015

$$
1 follow-up statement
000 
WGUS74 KSJT 261240
FFSSJT

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
735 AM CDT MON MAR 26 2007

TXC451-261330-
TOM GREEN TX-
735 AM CDT MON MAR 26 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 830 AM CDT FOR
CENTRAL TOM GREEN COUNTY...

AT 730 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS CONTINUED TO REPORT 
HIGH WATER AT SEVERAL LOCATIONS THROUGHOUT THE CITY. 

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SAN ANGELO

LAW ENFORCEMENT OFFICIALS CONTINUE TO URGE THE PUBLIC NOT TO CROSS 
BARRICADES BLOCKING FLOODED INTERSECTIONS.  THE FOLLOWING LOCATIONS 
REMAIN BARRICADED AT THIS TIME...THE INTERSECTION OF AVENUE Q AND 
CHADBOURNE STREET...THE 1200 BLOCK OF HOWARD STREET BETWEEN FOREST 
PARK AVENUE AND WOODLAWN DRIVE...AND THE 3400 BLOCK OF SOUTHWEST 
AVENUE JUST SOUTH OF LOOP 306. ALTHOUGH THE RAIN HAS WEAKENED 
CONSIDERABLY IN THE LAST HOUR...ADDITIONAL RUNOFF FROM THE EARLIER 
HEAVY RAINS WILL CONTINUE TO IMPACT THE FLOODING SITUATION IN SAN 
ANGELO. 

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. TURN AROUND...DONT DROWN. 

LAT...LON 3155 10067 3117 10066 3117 10015 3157 10015

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Mar 26, 4:05 AM CDT, 1 hour 21 minutes earlier.

Area forecast discussion, Mar 26, 4:05 AM CDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
405 AM CDT MON MAR 26 2007

.SHORT TERM...

BUSY MORNING AS LARGE MESOSCALE CONVECTIVE SYSTEM CONTINUES TO MOVE
ACROSS THE FORECAST AREA. HEAVY RAINFALL CONTINUES TO BE THE MAIN
THREAT WITH THESE STORMS. ALSO COULD SEE SOME STRONG WINDS WITH
THE BOWING LINE SEGMENT IN FAR SOUTHERN COUNTIES. MAIN UPPER LOW
RESPONSIBLE FOR THE STORMS IS STILL CHURNING OUT TO THE SOUTHWEST
OF BIG BEND...HEADING SLOWLY EASTWARD. WILL KEEP HIGH PRECIP
CHANCES AND FLASH FLOOD WATCH GOING TODAY AS UPPER LOW CONTINUES
TO TRACK ACROSS THE AREA. EXPECT TO SEE THE MCS DECREASE IN
INTENSITY LATER THIS MORNING AS IT MOVES OFF TO THE EAST...BUT
MORE RAIN IS POSSIBLE LATER TODAY. FLASH FLOOD WATCH SET TO EXPIRE
AT 6 PM...WILL KEEP IT GOING AND LET THE NEXT SHIFT EXTEND IF
NECESSARY BASED ON RADAR TRENDS. PRECIP SHOULD END LATE TONIGHT AS
UPPER LOW MOVES OFF INTO NORTHEAST TEXAS.

.LONG TERM...
WARMER TEMPERATURES EXPECTED ON TUESDAY WITH PRECIP ENDED. MAY SEE
SOME FOG AT NIGHT AFTER THE RAIN.  NEXT UPPER TROUGH COMING RIGHT
ON THE HEELS OF THIS ONE...MOVING INTO THE CENTRAL PLAINS STARTING
LATE WEDNESDAY THROUGH THURSDAY... BRINGING A PACIFIC COLD FRONT
ACROSS WEST CENTRAL TEXAS. HAVE BUMPED PRECIP CHANCES UP MAINLY
ACROSS EASTERN COUNITES. DRY AT THIS POINT FOR THE WEEKEND...BUT
COULD BE A BIT BREEZY.

&&

.PRELIMINARY POINT TEMPS/POPS...
ABILENE 	 70  59  79  59 /  90  50  10  10
SAN ANGELO 	 68  55  82  59 /  90  40  10  10
JUNCTION 	 72  57  85  57 / 100  50  10  10

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH THIS AFTERNOON FOR BROWN-COKE-COLEMAN-
CONCHO-CROCKETT-IRION-KIMBLE-MASON-MCCULLOCH-MENARD-RUNNELS-SAN
SABA-SCHLEICHER-STERLING-SUTTON-TOM GREEN.

&&

08
Hazardous weather outlook, Mar 25, 4:12 PM CDT, 13 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
412 PM CDT SUN MAR 25 2007

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-262115-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
412 PM CDT SUN MAR 25 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...TONIGHT

SHOWERS AND THUNDERSTORMS WILL CONTINUE TONIGHT. DUE TO A VERY
MOIST ATMOSPHERE...AND POSSIBLE TRAINING OF THUNDERSTORMS...SOME
OF THESE STORMS WILL BE ABLE TO PRODUCE HEAVY RAINFALL IN A
RELATIVELY SHORT PERIOD OF TIME. LOCALIZED FLASH FLOODING IS POSSIBLE.
A FLASH FLOOD WATCH IS IN EFFECT FOR AREAS ALONG AND SOUTH OF A
BIG LAKE...SAN ANGELO...COLEMAN...BROWNWOOD LINE TONIGHT.

A FEW STORMS MAY ALSO BECOME SEVERE...MAINLY WEST OF A SWEETWATER
TO OZONA LINE...THIS AFTERNOON AND EVENING. THIS AREA HAS SEEN
MORE HEATING FROM THE SUN AND THUS HAS BECOME MORE UNSTABLE.
LARGE HAIL AND DAMAGING WINDS ARE THE GREATEST THREATS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
SHOWERS AND THUNDERSTORMS WILL REMAIN LIKELY INTO MONDAY NIGHT AS
AN UPPER DISTURBANCE MOVES OVER WEST CENTRAL TEXAS. WITH
MOISTURE REMAINING ABUNDANT...THE POTENTIAL FOR LOCALIZED FLASH
FLOODING WILL CONTINUE OVER MOST OF WEST CENTRAL TEXAS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

04

In the hours before

Special weather statement, Mar 26, 1:22 AM CDT, 4 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
122 AM CDT MON MAR 26 2007

TXZ076>078-260715-
SCHLEICHER TX-CROCKETT TX-SUTTON TX-
122 AM CDT MON MAR 26 2007

...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 215 AM CDT FOR
SCHLEICHER...CROCKETT AND SUTTON COUNTIES...

AT 118 AM CDT...A LINE OF STRONG THUNDERSTORMS WAS INDICATED BY
NATIONAL WEATHER SERVICE DOPPLER RADAR ALONG A LINE EXTENDING FROM 11
MILES NORTHEAST OF OZONA TO 32 MILES SOUTH OF OZONA...MOVING EAST AT
235 MPH.

* STRONG THUNDERSTORMS WILL BE NEAR...
  US-190 NEAR THE CROCKETT-SUTTON COUNTY LINE BY 130 AM CDT
  I-10 NEAR THE CROCKETT-SUTTON COUNTY LINE BY 135 AM CDT
  ELDORADO AND SONORA BY 205 AM CDT

PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...
ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO
MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER
ACTIONS SHOULD A WARNING BE ISSUED.
Special weather statement, Mar 26, 2:19 AM CDT, 3 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
219 AM CDT MON MAR 26 2007

TXZ071-072-077-260815-
TOM GREEN TX-IRION TX-SCHLEICHER TX-
219 AM CDT MON MAR 26 2007

...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 315 AM CDT FOR TOM
GREEN...IRION AND SCHLEICHER COUNTIES...

AT 217 AM CDT...A LINE OF STRONG THUNDERSTORMS WAS INDICATED BY
NATIONAL WEATHER SERVICE DOPPLER RADAR ALONG A LINE EXTENDING FROM 8
MILES SOUTHEAST OF MERTZON TO 4 MILES WEST OF ELDORADO...MOVING
NORTHEAST AT 30 MPH.

* STRONG THUNDERSTORMS WILL BE NEAR...
  THE INTERSECTION OF US-190 AND RANCH ROAD 2084 AND KNICKERBOCKER BY
  225 AM CDT
  TANKERSLEY BY 230 AM CDT
  CHRISTOVAL BY 230 AM CDT
  SAN ANGELO BY 235 AM CDT
  US-277 NEAR THE SCHLEICHER-TOM GREEN COUNTY LINE BY 240 AM CDT

VERY HEAVY RAINFALL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS
STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA
ROADWAYS...ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE
ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE
THE PROPER ACTIONS SHOULD A WARNING BE ISSUED.
Special weather statement, Mar 26, 3:13 AM CDT, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
313 AM CDT MON MAR 26 2007

TXZ066-072-073-077-168-260915-
RUNNELS TX-TOM GREEN TX-CONCHO TX-SCHLEICHER TX-MENARD TX-
313 AM CDT MON MAR 26 2007

...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 415 AM CDT FOR
RUNNELS...TOM GREEN...CONCHO...SCHLEICHER AND MENARD COUNTIES...

AT 312 AM CDT...A LINE OF STRONG THUNDERSTORMS WAS INDICATED BY
NATIONAL WEATHER SERVICE DOPPLER RADAR ALONG A LINE EXTENDING FROM 4
MILES WEST OF VANCOURT TO 19 MILES SOUTH OF VANCOURT...OR ALONG A
LINE EXTENDING FROM 15 MILES SOUTHEAST OF SAN ANGELO TO 25 MILES
NORTHWEST OF MENARD...MOVING NORTHEAST AT 35 MPH.

* STRONG THUNDERSTORMS WILL BE NEAR...
  VANCOURT BY 315 AM CDT
  VICK BY 320 AM CDT
  MENARD AND EOLA BY 325 AM CDT
  LIVE OAK BY 330 AM CDT
  EDEN BY 335 AM CDT
  PAINT ROCK BY 345 AM CDT

VERY HEAVY RAIN AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...
ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO
MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER
ACTIONS SHOULD A WARNING BE ISSUED.
Special weather statement, Mar 26, 3:57 AM CDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
357 AM CDT MON MAR 26 2007

TXZ078-261000-
SUTTON TX-
357 AM CDT MON MAR 26 2007

...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 500 AM CDT FOR SUTTON
COUNTY...

AT 356 AM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL
WEATHER SERVICE DOPPLER RADAR 25 MILES SOUTH OF SONORA...MOVING
NORTHEAST AT 40 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  THE INTERSECTION OF US-277 AND RANCH ROAD 189 BY 405 AM CDT
  SONORA BY 415 AM
  THE INTERSECTION OF RANCH ROAD 2596 AND RANCH ROAD 864 BY 430 AM
  CDT

VERY HEAVY RAINFALL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS
STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA
ROADWAYS...ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE
ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE
THE PROPER ACTIONS SHOULD A WARNING BE ISSUED.
Special weather statement, Mar 26, 5:08 AM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
508 AM CDT MON MAR 26 2007

TXZ168>170-261115-
MENARD TX-MASON TX-KIMBLE TX-
508 AM CDT MON MAR 26 2007

...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 615 AM CDT FOR MENARD...
MASON AND KIMBLE COUNTIES...

AT 506 AM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL
WEATHER SERVICE DOPPLER RADAR 2 MILES SOUTHWEST OF ROOSEVELT...OR
ABOUT 18 MILES WEST OF JUNCTION...MOVING EAST AT 30 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  CLEO BY 525 AM CDT
  JUNCTION BY 535 AM CDT
  THE INTERSECTION OF RANCH ROAD 385 AND RANCH ROAD 1871 BY 550 AM
  CDT
  THE INTERSECTION OF US-377 AND RANCH ROAD 385 AND LONDON BY 600 AM
  CDT

VERY HEAVY RAINFALL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS
STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA
ROADWAYS...ESPECIALLY THOSE IN POOR DRAINAGE AREAS...ALONG WITH
ADDITIONAL LOCAL FLOODING OF OTHER LOW LYING SPOTS. RESIDENTS ARE
ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE
THE PROPER ACTIONS SHOULD A WARNING BE ISSUED.

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 26, 1:17 AM CDTFlash Flood WarningSJTCrockett4 hr
Mar 26, 8:36 AM CDTFlash Flood WarningSJTMcCulloch3 hr
Mar 26, 8:36 AM CDTFlash Flood WarningSJTMcCulloch3 hr

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.